MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Device description: the evo icl lens features an optic diameter that varies with the dioptric power; the smallest optic diameter being 4.9mm and the largest 6.1mm.The evo icl lens is capable of being folded and inserted into the posterior chamber through an incision of 3.5mm or less.The evo icl lens is intended to be placed entirely within the posterior chamber directly behind the iris and in front of the anterior capsule of the human crystalline lens.When correctly positioned, the evo icl lens functions as a refractive element to optically reduce moderate to high myopia with or without astigmatism.Mode of action: the icl lens functions as a refractive element to optically reduce moderate to high myopia with or without astigmatism.Warnings: a patient with mesopic pupil size that is greater than the optic diameter of the icl lens may experience symptoms of glare and/or halos.Patients should be advised about this potential risk prior to icl lens implantation.Precautions: prior to surgery, the surgeon must provide prospective patients with a copy of the patient information booklet for this product and inform these patients of the possible benefits and complications associated with the use of this device.Patients with higher degrees of myopia and/or myopic astigmatism experience lower efficacy and higher rates of adverse events (aes) and complications.If a method of power calculation different from that used in the icl lens clinical study (i.E., lens power calculated by staar surgical using staar's proprietary software) is used, the effectiveness of the icl lens for myopia with or without astigmatism may not be consistent with the results reported in the icl lens clinical study results section.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm vicm5 12.6 implantable collamer lens of -12.00 diopter was implanted into the patient's eye on an unknown date.Refraction is plano -0.25 but issues with night vision are reported.The lens remains implanted.No further information has been provided.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Corrected/ additonal data: b5- the reporter indicated that the surgeon implanted a 12.6mm vicm5 12.6 implantable collamer lens of -12.00 diopter into the patient's eye in dec 2022.The patient experienced "night driving".It was reported that "patient with visual complaints" and "patient has symptoms, refraction is plano -0.25 but some night vision issues have been experienced." the lens remains implanted.H6- health effect - clinical code: "4581-night driving" should be added.H7- if remedical action initiated, check type: "recall" should be added.H9- if action reported to fda under 21 usc 360i(f), list correction/removal reporting number: "2023826-10/16/2023-001-r" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18187453
Report Number2023826-2023-05231
Device Sequence Number6503856
Product Code MTA
UDI-Device Identifier00841542119221
UDI-Public00841542119221
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVICM5 12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2023826-10/16/2023-001-R
Patient Sequence Number1
Patient SexUnknown